Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Feb 28, 2006, 5:05 AM PST for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2006, 5:05 AM PST (13:05 UTC)
- Expired
- Feb 28, 2006, 8:00 AM PST
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 57 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 1.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 281311
FFWSGX
CAC071-281600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
505 AM PST TUE FEB 28 2006
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
THIS INCLUDES THE CITIES OF...FOREST FALLS...SAN BERNARDINO...
HIGHLAND
* UNTIL 800 AM PST
* AT 502 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES
TO SHOW AREAS OF MODERATE TO LOCALLY HEAVY RAINFALL MOVING ACROSS
THE SAN BERNARDINO COUNTY MOUNTAINS. RAIN GAGE MEASUREMENTS
INDICATE 3 TO 6 INCHES OF RAIN HAVE FALLEN IN SOME AREAS AND SOME
LOCATIONS CONTINUE TO REPORT RAINFALL RATES OF ONE HALF INCH OR
MORE PER HOUR. MODERATE TO HEAVY RAINFALL IS EXPECTED TO CONTINUE
FOR THE NEXT 3 HOURS WITH A GRADUAL DECREASE IN INTENSITY THROUGH
THE MORNING.
* RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS
SHOULD BE ALERT TO DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREEN VALLEY LAKE...DEVORE...CAJON SUMMIT...LAKE
ARROWHEAD...CRESTLINE...BIG BEAR LAKE AND BIG BEAR CITY.
LAT...LON 3428 11764 3443 11763 3437 11705 3419 11664
3404 11673 3403 11693 3405 11714 3419 11767
$$
PG2 follow-up statements
000
WGUS76 KSGX 281518
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
715 AM PST TUE FEB 28 2006
CAC071-281600-
SAN BERNARDINO CA-
715 AM PST TUE FEB 28 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 AM PST FOR
SOUTHWESTERN SAN BERNARDINO COUNTY...
AT 706 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADARS CONTINUED TO
SHOW AREAS OF MODERATE TO LOCALLY HEAVY RAINFALL MOVING ACROSS
THE SAN BERNARDINO COUNTY MOUNTAINS. RAIN GAGE MEASUREMENTS INDICATE
3 TO 6 INCHES OF RAIN HAVE FALLEN IN SOME AREAS. MODERATE TO HEAVY
RAINFALL IS EXPECTED TO CONTINUE FOR THE NEXT 1 TO 2 HOURS WITH A
GRADUAL DECREASE IN INTENSITY THROUGH THE MORNING.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO MUD SLIDES AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREEN VALLEY
LAKE...DEVORE...CAJON SUMMIT...LAKE ARROWHEAD...CRESTLINE...BIG BEAR
LAKE...BIG BEAR CITY AND YUCAIPA.
LAT...LON 3428 11764 3443 11763 3437 11705 3419 11664
3404 11673 3403 11693 3405 11714 3419 11767
$$
PG000
WGUS76 KSGX 281606
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
800 AM PST TUE FEB 28 2006
CAC071-281611-
SAN BERNARDINO CA-
800 AM PST TUE FEB 28 2006
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN SAN BERNARDINO COUNTY
HAS BEEN ALLOWED TO EXPIRE AT 800 AM PST...
AT 745 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SATELLITE
IMAGERY INDICATES THAT RAINFALL RATES HAVE DECREASED IN THE SAN
BERNARDINO MOUNTAINS...HOWEVER LIGHT TO MODERATE RAINFALL CONTINUES
IN SOME LOCATIONS AND ADDITIONAL RAINFALL ON SATURATED SOIL IS
EXPECTED TO CONTINUE URBAN AND SMALL STREAM FLOODING THROUGH 10 AM.
EXCESSIVE RUNOFF MAY STILL CAUSE FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
LAT...LON 3428 11764 3443 11763 3437 11705 3419 11664
3404 11673 3403 11693 3405 11714 3419 11767
$$
PGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 28, 3:45 AM PST, 1 hour 20 minutes earlier.
Area forecast discussion, Feb 28, 3:45 AM PST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 345 AM PST TUE FEB 28 2006 .SYNOPSIS...A PACIFIC STORM WILL BRING PERIODS OF RAIN THROUGH THE DAY. THE RAIN COULD BE HEAVY AT TIMES. STRONG WINDS WILL ACCOMPANY THIS STORM IN THE MOUNTAINS. DRY WEATHER IS EXPECTED WEDNESDAY AND THURSDAY BEFORE ANOTHER WEAKER STORM ARRIVES WITH LIGHT RAIN AND SNOW LATE THURSDAY NIGHT THROUGH FRIDAY. HIGH PRESSURE WILL BRING DRY AND WARMER WEATHER DURING THE WEEKEND. SOME RAIN IS POSSIBLE EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. SATELLITE INDICATES THAT THE SUBTROPICAL PLUME IS HOLDING TOGETHER WELL...SO EXPECT RAIN TO CONTINUE THROUGH THE NIGHT AND THROUGH THE MORNING. MODEL CROSS SECTION DOES NOT INDICATE ANY DRYING UNTIL LATE THIS PM. THUS RAIN RATES OVER THE FLATS AREAS WILL CONTINUE LIGHT TO MODERATE...BUT MODERATE TO HEAVY RAIN WILL CONTINUE ON THE SLOPES DUE TO THE 20-40 MPH UPSLOPE WINDS. A FLASH FLOOD WARNING FOR THE SBD MTS WAS ISSUED AT 130 AM TO COVER THE EFFECTS OF PROLONGED RAIN. ELSEWHERE THE URBAN AND SMALL STREAM FLOOD ADVISORY LOOKS GOOD FOR NOW AND WILL BE EXTENDED THROUGH AT LEAST THE ENTIRE MORNING. THE WIND ADVISORY FOR THE MOUNTAINS LOOKS GOOD TILL 2 PM THIS PM. 850-700 MB WINDS PROJECTED TO BE S 20-40 MPH THIS EARLY MORNING... BECOMING SW LATER THIS MORNING. SURFACE PRESSURE GRADIENTS REMAIN STRONG...ABOUT 8 TO 10 MB FROM SOUTH TO NORTH TO THE LARGE 990 MB LOW CENTERED OVER OREGON. TOTALS SO FAR HAVE AMOUNTED TO 1-3 INCHES IN THE MTS...AND GENERALLY 1 INCH OR LESS WEST OF THE MTS. ANOTHER 1/2 TO 3/4 INCH IS EXPECTED TODAY WEST OF THE MTS...AND ANOTHER 1-2 IN THE MTS. STORM TOTALS SHOULD END UP BEING WHAT WAS EXPECTED. THE AIR MASS IS MOIST...BUT ACTUALLY VERY STABLE...SO I WILL REMOVE MENTION OF THE SLIGHT CHANCE OF THUNDERSTORMS. SHOWERS WILL DECREASE THIS PM AS THE BACK EDGE OF THE 115 KT JET STREAM AND DOWN FORCING PASS OVER US. WILL LIKELY SEE LOCAL ISLAND WAKE SHOWERS IN SAN DIEGO COUNTY THIS EVE. THE SNOW LEVELS ARE ABOVE 9000 FEET CURRENTLY...AND WILL LOWER SLOWLY TO ABOUT 7000 FEET THROUGH THE DAY. THUS...NOT EXPECTING MUCH OR ANY SNOW AT THE MT RESORTS AS SHOWERS TAPER OFF DURING THE DAY. FLAT 564 W-SW DRY FLOW FOR WED AND THU FOR PARTLY CLOUDY SKIES WITH HIGHS IN THE LOW-MID 60S IN THE VALLEYS. BROAD 558 TROF LINE COMES THRU ON FRIDAY MORNING WITH LESS THAN 1/4 INCH IN THE VALLEYS. MODELS HAVE BACKED OFF ON THE INTENSITY OF THIS COLD FRONT. MIGHT SEE A THUNDERSTORM OVER THE COASTAL WATERS WITH THE FRONT EARLY FRI AM... OTHERWISE THE AIR MASS LOOKS TO BE FAIRLY STABLE. FAIR AND WARM ON THE WEEKEND WITH A 570 RIDGE. BUT A LARGE PACIFIC TROF BRINGS PERIODS OF SCATTERED LIGHT SHOWERS MON THRU WED OF NEXT WEEK. TOTALS LOOK TO BE LESS THAN 1/2 INCH FOR THE 3 DAY PERIOD. && .AVIATION... A PACIFIC STORM SYSTEM CONTINUES TO PASS THROUGH THE AREA EARLY THIS MORNING...WITH WIDESPREAD LIGHT TO MODERATE RAIN CONTINUING TO FALL OVER VENTURA AND LOS ANGELES COUNTIES. GUSTY AND MOIST SOUTH TO SOUTHEASTERLY SURFACE FLOW WILL SHIFT TO A WEAKER AND DRIER WEST TO SOUTHWESTERLY FLOW BY LATER THIS AFTERNOON...WITH SCATTERED SHOWERS LINGERING. CEILINGS AND VSBYS WILL IMPROVE WITH THE STORM PASSAGE AND WIND SHIFT. LAX WILL CONTINUE TO EXPERIENCE PERIODS OF MODERATE RAINFALL AND GUSTY WINDS...ALONG WITH LOW VSBYS AND CIGS...AS THE STORM MOVES THROUGH LA COUNTY. SOUTHWESTERLY WINDS HAVE RETURNED AND SHOULD REMAIN AT LAX. VFR CONDITIONS SHOULD PREVAIL BY LATE MORNING. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA- SEE LAXFFASGX. WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM FOR SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- SEE LAXNPWSGX. HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM PST WEDNESDAY FOR ORANGE COUNTY COASTAL AREAS- HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM PST THURSDAY FOR SAN DIEGO COUNTY COASTAL AREAS- SEE LAXSRFSGX. SEE LAXCFWSGX. SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM. SEE LAXCWFSGX. && PUBLIC...MACKECHNIE AVIATION/MARINE...BALFOUR
Hazardous weather outlook, Feb 28, 4:40 AM PST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 440 AM PST TUE FEB 28 2006 CAZ042-043-048-050-055-056-057-058-060-061-062-291200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST TUE FEB 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. A STRONG PACIFIC STORM WILL CONTINUE TO BRING HEAVY RAINFALL AND POSSIBLE FLOODING TODAY. MUD SLIDES AND DEBRIS FLOWS ARE POSSIBLE IN AND BELOW RECENTLY BURNED AREAS AND ON STEEP TERRAIN. STRONG GUSTY WINDS WILL CONTINUE IN THE MOUNTAINS AND OVER THE COASTAL WATERS. A LARGE SOUTHWEST SWELL WILL CAUSE HIGH SURF AT THE COAST. .DAY ONE... TODAY THROUGH TONIGHT. * FLASH FLOOD WARNING IN EFFECT UNTIL 8 AM FOR SAN BERNARDINO COUNTY MOUNTAINS- FOOTHILL PORTIONS OF THE INLAND EMPIRE- * FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA- * WIND ADVISORY UNTIL 2 PM FOR SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- * HIGH SURF ADVISORY IN EFFECT FOR ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- * SMALL CRAFT ADVISORY FOR COASTAL WATERS- .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. * HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM PST WEDNESDAY FOR ORANGE COUNTY COASTAL AREAS. * HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM PST THURSDAY FOR SAN DIEGO COUNTY COASTAL AREAS. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTERS SHOULD REMAIN ACTIVATED FOR THIS HEAVY RAIN UNTIL 2 PM TODAY...ESPECIALLY IN THE MOUNTAINS. MACKECHNIE
In the hours before
Local storm report, Feb 28, 3:48 AM PST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
348 AM PST TUE FEB 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 AM FLASH FLOOD 3 WSW LAKE ARROWHEAD 34.25N 117.24W
02/28/2006 SAN BERNARDINO CA LAW ENFORCEMENT
MUD, DIRT AND ROCKS COVERING HIGHWAY 18 BETWEEN LAKE
GREGORY ROAD AND BAILEY ROAD, NEAR INTERSECTION WITH
HIGHWAY 189.
0330 AM FLASH FLOOD 2 SE DEVORE 34.20N 117.38W
02/28/2006 SAN BERNARDINO CA LAW ENFORCEMENT
WATER AND DEBRIS COVERNING NORTHBOUND INTERSTATE 215 AT
LITTLE LEAGUE DRIVE.
&&
RBThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 6:40 PM PST | Marine Weather Statement | SGX | 9 hr | |
| Feb 28, 1:19 AM PST | Flash Flood Warning | SGX | San Bernardino | 4 hr |
| Feb 28, 7:30 AM PST | Flash Flood Warning | SGX | San Diego | 3 hr |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.